Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Took Plavix for long and now put on aspirin. Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
I took Plavix for six years, now my doctor put me on asprin325 what is the side effects
Posted Sun, 29 Sep 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief answer.....Use of aspirin can result in upper gastrointestinal bleeding.
Detailed answer....
Adding aspirin to plavix lowers the risk of further strokes or heart attacks.
It is said that a single therapy reduces risk of stroke by 20% while if dual therapy is given,you reduce the risk of another stroke by 30%.
The main side effects of aspirin are gastrointestinal ulcers,stomach bleeding and sometimes allergic reactions like hives etc.
Since you have already suffered a heart attack in 2003 and stroke in 2007,it is better  to give dual therapy rather than single therapy.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor